getting off the pills is by far easier than getting on methadone and trying to get off that
There are many variables... Are you mentally dependent on it? How long have you been on it? Are you taking the med under the care of a doctor? If you are, most doctors deal with this kind of thing all the time, and they can give you a plan for how to taper off the medication... In the event that you feel you want to get off it right away, then you should really contact your doc.
Two weeks ago I stopped taking fioricet, it was hell. I didn't even realize that it was the withdrawals until I was well in to day 5. It was really awful. My doc gave me some Xanax to help with the anxiety - I thought I was losing my mind. Given what I just went through, I would recommend a taper program. I have heard from other sources that abruptly stopping a med can cause seizures.
And while the withdrawals, for me, were awful, you can get through it. I had no idea that my body had become so dependent on the stuff. Luckily, I do not have an addictive personality so leaving it behind is no big deal... Good luck, and God bless.